Tennessee, 2014Damaging Winds in Tennessee, June 19, 2014
June 19, 2014 · NWS MRX · 3 events in 3 counties and zones
Scattered thunderstorms developed along a boundary for a second day during the afternoon hours. Thunderstorms downed trees and powerlines again.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along a boundary for a second day during the afternoon hours. Thunderstorms downed trees and powerlines again.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 19, 2:01 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 19, 2:01 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT THU JUN 19 2014
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE PERIOD WILL BE
NOTED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY
DIURNALLY DRIVEN. HOWEVER...MODELS HAVE A FAIR AMOUNT OF AGREEMENT
THAT A MORE ORGANIZED BATCH OF CONVECTION WILL BE COMING IN FRIDAY
AFTERNOON/EVENING IN ASSOCIATION WITH A DISTURBANCE IN THE
NORTHWESTERLY STEERING FLOW ALOFT. THUS LIKELY POPS ARE MAINTAINED
FOR THE NORTHERN PLATEAU AND SW VA FOR FRI AFTERNOON AND EVENING.
.LONG TERM (SATURDAY THROUGH THURSDAY)...THE RIDGE CONTINUES TO
BECOME SUPPRESSED FARTHER SOUTH AND WEST OF THE FORECAST AREA
SATURDAY AND SUNDAY COMPLIMENTS OF AN AMPLIFYING UPPER TROUGH OVER
EASTERN CANADA AND THE NORTHEASTERN U.S. IN THIS PATTERN THE MODELS
SUGGEST THE POSSIBILITY OF SCATTERED CONVECTION DUE TO SHORT
WAVELENGTH ENHANCEMENT AND A SLOW COOL FRONTAL PUSH THROUGH THE
SOUTHERN APPALACHIANS SATURDAY THROUGH SUNDAY. BY MONDAY THE
BOUNDARY SHOULD BE SOUTH OF THE VIEWING AREA. THEREFORE ADJUSTED
POPS FOR SHOWERS AND THUNDERSTORMS DOWN TO SLIGHT CHANCE CATEGORY
BASICALLY SUNDAY NIGHT THROUGH MONDAY NIGHT. MODEL FORECASTS HINT AT
THE ARRIVAL OF ANOTHER UPPER TROUGH AROUND THE TUESDAY THROUGH
WEDNESDAY TIME FRAME SO TWEAKED PROBABILITIES UP A BIT HERE. STAYED
A FEW DEGREES BELOW MAX TEMP GUIDANCE FOR THE SOUTHERN VALLEY
THROUGH THE PERIOD WHILE TRENDING JUST UNDER SUGGESTED THERMAL
VALUES ELSEWHERE. DIDN'T STRAY TOO FAR FROM GUIDANCE MINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 92 70 90 / 20 30 30 50
KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 90 68 87 / 20 40 50 50
OAK RIDGE, TN 69 90 67 87 / 20 40 50 40
TRI CITIES AIRPORT, TN 65 86 64 84 / 30 40 60 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GC/TH
Hazardous weather outlook, Jun 19, 3:28 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 AM EDT THU JUN 19 2014
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-200830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
428 AM EDT THU JUN 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON AND EVENING. THE MAIN CONCERNS WILL BE
DAMAGING WINDS UP TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING.
PEA TO DIME SIZED HAIL COULD ALSO OCCUR WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE SOUTHERN
APPALACHIANS THROUGH TUESDAY. INCREASING COVERAGE OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED. ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE. MAIN CONCERN WILL BE DAMAGING DOWNBURSTS WINDS...HEAVY
RAIN AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING IS
POSSIBLE...ESPECIALLY ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE STRONG TO SEVERE STORMS...SPOTTER
ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 12:22 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
122 PM EDT THU JUN 19 2014
TNZ067-191800-
ROANE TN-
122 PM EDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROANE COUNTY UNTIL 200 PM
EDT...
AT 121 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MIDTOWN...OR NEAR ROCKWOOD...MOVING SOUTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...FAIRVIEW...HARRIMAN...PAINT ROCK AND
BRADBURY.
LAT...LON 3584 8473 3594 8460 3594 8455 3595 8454
3596 8454 3586 8436 3567 8457
TIME...MOT...LOC 1721Z 315DEG 6KT 3587 8461
GDCSpecial weather statement, Jun 19, 12:45 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
145 PM EDT THU JUN 19 2014
TNZ016>018-036>039-042-044-069-070-VAZ005-008-191845-
KNOX TN-HAWKINS TN-JOHNSON TN-JEFFERSON TN-HAMBLEN TN-GRAINGER TN-
WASHINGTON TN-SULLIVAN TN-ANDERSON TN-UNION TN-NORTHWEST GREENE TN-
SCOTT VA-WASHINGTON VA-
145 PM EDT THU JUN 19 2014
...SPECIAL WEATHER STATEMENT...
AT 141 PM EDT...DOPPLER RADAR WAS TRACKING A BAND OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF GATE CITY TO NEAR
CLINTON...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH MAY BE POSSIBLE WITH THESE STORMS...AS
WELL AS ALONG THE GUST FRONT AHEAD OF THE APPROACHING STORMS.
SOME SMALL HAIL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...JOHNSON CITY...KINGSPORT...OAK RIDGE...MORRISTOWN...
BRISTOL TN...BRISTOL VA...CLINTON...ABINGDON...JEFFERSON CITY...
ROGERSVILLE...DANDRIDGE...MAYNARDVILLE...GATE CITY...RUTLEDGE...BEAN
STATION...WHITE PINE...PLAINVIEW...SURGOINSVILLE AND NEW MARKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3656 8170 3651 8199 3613 8314 3615 8317
3618 8318 3613 8318 3615 8322 3610 8324
3600 8355 3604 8365 3597 8366 3588 8393
3610 8432 3641 8339 3640 8325 3650 8311
3675 8235 3671 8233 3689 8190 3664 8161
TIME...MOT...LOC 1741Z 298DEG 17KT 3674 8244 3611 8419
GDCSpecial weather statement, Jun 19, 1:17 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
217 PM EDT THU JUN 19 2014
TNZ017-018-VAZ008-191845-
JOHNSON-SULLIVAN-WASHINGTON-
217 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON AND SULLIVAN
COUNTIES IN TENNESSEE AND WASHINGTON IN VIRGINIA...
AT 216 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITETOP...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DAMASCUS...LAUREL BLOOMERY AND KONNAROCK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3662 8161 3661 8165 3657 8169 3656 8169
3653 8171 3650 8170 3650 8171 3663 8210
3679 8171 3664 8162 3664 8161
TIME...MOT...LOC 1816Z 304DEG 18KT 3669 8167Special weather statement, Jun 19, 1:21 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT THU JUN 19 2014
TNZ035-067-068-081>085-099-191900-
RHEA TN-ROANE TN-BLEDSOE TN-MORGAN TN-SEQUATCHIE TN-LOUDON TN-
MCMINN TN-MEIGS TN-HAMILTON TN-
221 PM EDT THU JUN 19 2014
...SPECIAL WEATHER STATEMENT...
AT 220 PM EDT /120 PM CDT/...DOPPLER RADAR WAS TRACKING AN AREA OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FAIRFIELD
GLADE TO 6 MILES EAST OF DUNLAP. THESE STORMS WERE MOVING SOUTHEAST
AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DAYTON...KINGSTON...ROCKWOOD...DUNLAP...PIKEVILLE...DECATUR...
SODDY-DAISY...SPRING CITY...LAKESITE...MIDTOWN...FAIRVIEW...
HARRIMAN...GRAYSVILLE...BIG SPRING...OLD WASHINGTON...GRANDVIEW...
MURRAY STORE...MELVINE...BRADBURY AND TEN MILE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3541 8543 3577 8506 3575 8503 3576 8492
3585 8474 3591 8468 3598 8472 3588 8433
3518 8508
TIME...MOT...LOC 1820Z 295DEG 3KT 3596 8482 3536 8528Special weather statement, Jun 19, 1:44 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 PM EDT THU JUN 19 2014
TNZ038>040-068>071-073-191930-
NORTHWEST COCKE-KNOX-JEFFERSON-NORTH
SEVIER-HAMBLEN-LOUDON-GRAINGER-NW BLOUNT-
244 PM EDT THU JUN 19 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWEST COCKE...
KNOX...JEFFERSON...NORTH SEVIER...HAMBLEN...LOUDON...GRAINGER...NW
BLOUNT COUNTIES IN TENNESSEE...
AT 243 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RUTLEDGE TO NEAR LOUISVILLE...AND MOVING
SOUTHEAST AT 15 TO 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MORRISTOWN...MARYVILLE...SEVIERVILLE...ALCOA...JEFFERSON
CITY...DANDRIDGE...LOUISVILLE...WHITE PINE...NEW MARKET...ROCKFORD...
EAGLETON VILLAGE...STRAWBERRY PLAINS...BLAINE...FRIENDSVILLE...
SEYMOUR...KODAK...PANTHER CREEK S.P....MCMAHAN AND ALPHA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3612 8322 3567 8399 3581 8417 3626 8348
TIME...MOT...LOC 1843Z 311DEG 17KT 3621 8353 3585 8408
Special weather statement, Jun 19, 1:49 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
249 PM EDT THU JUN 19 2014
TNZ016-017-042-044-191930-
WASHINGTON-HAWKINS-SULLIVAN-NORTHWEST GREENE-
249 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...HAWKINS...
SULLIVAN...NORTHWEST GREENE...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLONIAL HEIGHTS...OR
NEAR KINGSPORT...MOVING EAST AT 15 TO 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...JONESBOROUGH...OAK GROVE...
SPURGEON...COLONIAL HEIGHTS...GRAY...CHURCH HILL...WARRIORS PATH
S.P....BAYS MOUNTAIN S.P....FALL BRANCH...SULLIVAN GARDENS...TRI-CITY
AIRPORT AND BLOUNTVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3642 8276 3654 8266 3653 8226 3631 8244
TIME...MOT...LOC 1848Z 278DEG 18KT 3645 8260
Thunderstorm Wind, Washington
- When
- June 19, 2:15 PM EST to 2:35 PM EST
- Where
- Washington County, Johnson City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.320, -82.350
Law enforcement personnel reported several trees downed by thunderstorm wind in Johnson City and elsewhere across the northern third of the county.
Thunderstorm Wind, Carter
- When
- June 19, 2:40 PM EST to 3:00 PM EST
- Where
- Carter County, 4 mi SE of Johnson City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.279, -82.299
Law enforcement personnel reported a few trees downed by thunderstorm wind 4 miles southeast of Johnson City in the Okolona area.
Thunderstorm Wind, Polk
- When
- June 19, 3:20 PM EST to 3:40 PM EST
- Where
- Polk County, Parksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 35.100, -84.650
Law enforcement personnel reported a few trees downed by thunderstorm wind at Parksville near the the ranger station close to Parksville Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, June 19, 20141 death · $26,000 · 52 kt wind · 4 events
- Flash Flooding in Texas, June 19 to 20, 2014$1.1 million · 6 events
- Hail and Damaging Winds in Virginia, June 19, 2014$295,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Pennsylvania, June 19, 2014$268,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Oklahoma, June 19, 2014$180,000 · 52 kt wind · 4 events
- Tornado in Iowa, June 19, 2014$50,000 · EF1 · 1 event
- Lightning Strike in North Carolina, June 19, 2014$150,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 19, 2014$76,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 19, 20141 injured · $50,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, June 19, 2014$57,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, June 19 to 20, 2014$19,000 · 1.75 in hail · 29 events
- Flood in Minnesota, June 19 to 22, 2014$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517732, 517738, 517742.